MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR313115
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Vascular Dissection (3160)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2020, the patient was implanted with a conformable gore® tag® thoracic endoprosthesis and a gore® tag® conformable thoracic stent graft with active control system to treat a dissection.It was reported that prior to the devices being implanted, there was an open surgical repair of the total aortic root and an aortic arch replacement.Once the elephant trunk was in place, the physician wanted to extend distally into the descending thoracic aorta with a gore endoprosthesis.The conformable gore® tag® thoracic endoprosthesis was implanted with no issue.When implanting the gore® tag® conformable thoracic stent graft with active control system, the primary sleeve deployed without incidence.Upon attempting to deploy the secondary sleeve (trailing to leading end) would not release.The physician stated that the ¿red handle snapped and the delivery catheter would not release from the device¿.The physician had access due to the open repair, and was able to cut the lockwire and angulation fibers to release the delivery catheter from the device and remove from the patient.The device was advanced over a wire via direct placement from the arch (open repair of ascending) aka frozen elephant procedure.A sheath was not involved.The device was advanced bare via direct placement (due to elephant trunk procedure allowing access as such).The device was implanted successfully and there was no consequences or injury to the patient.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Addition the device was returned to gore for evaluation.Per the evaluation the secondary deployment line appeared cut and shorter than expected for a fully deployed gore® tag® conformable thoracic stent graft with active control system (tgmr313115) device.The lockwire was broken at the lockwire handle and appeared cut near the catheter transition.The angulation connector was disconnected from the device and the fibers appeared cut close to the connector.Based on the event description and device evaluation, no manufacturing deficiencies could be confirmed.Addition h6: code 22-the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu) states that adverse events that may occur and/or require intervention include, but are not limited to catheter breakage.
 
Additional Manufacturer Narrative
Correction-fields h7 and h9 were incorrectly filled in and should be blank.Correction-say this event is not related to field action number 2017233.09/09/2020.001-c.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9919054
Report Number2017233-2020-00230
Device Sequence Number14270950
Product Code MIH
UDI-Device Identifier00733132646784
UDI-Public00733132646784
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model NumberTGMR313115
Device Catalogue NumberTGMR313115
Device Lot Number20936124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date08/26/2020
09/16/2020
10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2017233.09/09/2020.001-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age69 YR
Patient Weight77